Hi all im on fedratinib and after an MDT meeting my consultant has suggested i have interferon alpha injections. I have read about it and it seems that it may help as my spleen in getting larger .the only thing that bothers me is the side effects especially how it can affect sight .Has anyone here had interferon or having it at present
Sorry @Suzyq I cannot help but others might be able to share their experiences.
I will copy the Blood Cancer UK nurses for you @BloodCancerUK_Nurses.
The Blood Cancer UK support line is there for you on 0808 2080 888.
Look after yourself and please keep posting
I’m 41 and have Polycythaemia vera (PV) and have been on interferon for about 2 years.
Apart from mild flu symptoms the first time round which went after a few days, I’ve (touchwood) haven’t had any of the side effects mentioned!
It’s scary to think of injecting yourself but once you’ve done it you regret worrying about it.
There are lots of posts on here discussing interferon and peoples experiences.
If you have any particular questions I’ll be happy to answer them.
Thank you for posting and it is understandable that you are concerned about side effects.
I would reassure you that any significant side effects that you have would be managed by your Haematology team immediately and I have not personally heard of anyone experiencing sight loss in my experience.
However, it is quite right to feel educated around any new drug so I am hopeful that the resources below may be of some help:
Interferon alpha – MPN Voice
Layout 1 (mpnvoice.org.uk)
I do hope this is helpful and if you would like to talk this through please do get in touch: Blood cancer information and support by phone and email | Blood Cancer UK
Thank you rammie for your reply i already have epo injections once a week and my gp nurse does this as its a spring action syringe and i dont have strenght to press it …i do worry about side effects as every drug i have taken i have side effects but i plod on with them …im so glad to hear you had mild effects from interferon alpha thank you i feel better equipped to decide now best wishes
Yes of course, and you’re absolutely right! I was recommended to go onto hydroxacarbamide but after reading the side effects and the warnings as a precaution, I opted against it even though there has been numerous people being on it for decades with zero problems. We are all different and different cases. Glad my post gave some comfort as the interferon has always stabilised my levels well with no repercussions. Fingers crossed it does same! Doctors and guidance have to tell you everything, if not for accountability if anything, but often your gut and instincts are a great decision maker!